# SDR 2023FA0000395

- Difficulty date: July 31, 2023
- Submitted: July 31, 2023
- Operation: General aviation
- Aircraft: N859JA
- Make and model: Cessna 182T
- Aircraft serial: 182T82173
- Aircraft time: 3,799 hours
- Engine: Lyc IO540AB1A5
- Engine time: 1,451 hours
- Propeller: Mcauly B3D36C431
- System (JASC): 2434 · DC Generator-Alternator
- Part: Alternator
- Part number: ASG120003
- Part serial: HS031042
- Condition: Seized
- Location: Zone 400
- Part time: 56 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: Z, P
- Precautionary procedure: D

## Discrepancy

CREW REPORTED DURING GROUND RUN AND PRIOR TO TAXI, ENGINE MADE A LOUD NOISE, AND THE ENGINE WAS SHUT DOWN IMMEDIATELY.   THIS HAPPENED PRIOR TO FLIGHT, WITH NO INDICATION OF A PENDING FAILURE.  MAINTENANCE TECHNICIAN REPORTED THAT THE ALTERNATOR HAD SEIZED, AND THE BELT HAD SEPARATED FROM THE GEAR RING AND WAS LAYING IN THE ENGINE COMPARTMENT.  ATTEMPTS TO MOVE THE ALTERNATOR BY HAND WAS UNSUCCESSFUL.  AN RMA HAS BEEN REQUESTED FOR WARRANTY PURPOSE.  THIS ALTERNATOR HAS 56.1 HOURS SINCE INSTALLED APRIL 19, 2023 NEW.
